Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Anger and Mood Problems with Vyvanse?
    avatar
    An_240204 posted:
    I have 19 yr old who has been on ADHD meds for almost 11 years. He claims if he misses a day he cannot remember on concentrate on anything. His doctor recently (within the past 6 months ) has placed him on Vyvanse. I've noticed his mood has changed and he is constantly angry. Our home has become a battle zone. Is this common for this drug? At this point are there better choices. He was on Concerta for years but felt it was not working anymore. Help!
    Reply
     
    avatar
    momuv4girls responded:
    Yes, I have heard of this type of reaction. Medication is very individual, and while Vyvanse can be great for some, it can disrupt others - - basically its trial and error.

    I would make a Dr. appt. ASAP and have your son discuss how his mood has changed.

    Take care,
    -Kathleen
     
    avatar
    3littlekids replied to momuv4girls's response:
    I have an 11 year old that is having the same issue on Vyvanse, he's taking 40mg. Family doctors says up the dosage so he is medicated longer. Can anyone offer information on dosages and the mood swings?
     
    avatar
    Patricia Quinn, MD responded:
    Mood swings and irritablility can be side effects of medication used to treat ADHD. I agree with the others who responded that you should have your son contact his prescribing physician right away. He may need to increase his dose of Concerta or try another methyphenidate product or a stimulant and Intuniv.

    Pat Quinn, MD
     
    avatar
    Gina Pera responded:
    HI there,

    It would be important to know why your son thinks the Concerta wasn't working anymore.

    You don't mention it but is he dealing with increased responsibilities now -- such as working a job or being in college? That might have contributed to his perception that the Concerta had stopped working.

    Is he getting enough sleep, eating well (including sufficient protein and minimal caffeine), getting exercise and in other ways structuring his life in a healthy way?

    Did he start at a low dosage and slowly increase?

    These are important questions that the physician should be asking your son -- or that you and your son should be asking the physician. The physician should also be monitoring the transition from Concerta toVyvanse, and even encouraging your son to include feedback from friends and family members as to how the medication is working.

    good luck,
    Gina
     
    avatar
    BonJoviFan responded:
    I have a 14 year old son who recently started Vyvance and Geodon. Two weeks ago, after being on it for appx. 6 weeks, he started having alot more anger than usual (ie. punching walls in, wanting to beat up a handicapped kid at school, threatening to punch me in my face and smother me in my sleep, etc....) So I became really concerned and assumed it was the Geodon, but after hearing from one other person and looking it up online, I now know that Vyvance has had at least 163 cases causing aggression, 133 cases of irritability, 112 cases causing agitation, 101 cases causing abnormal behavior, 91 cases causing anger, 10 cases causing hostility and 3 cases of physical assault.
    I immediately took him off of it.
     
    avatar
    Spchllk replied to BonJoviFan's response:
    BonJoviFan -

    If you do not mind me asking - what was the dosage of your son's Vyvanse? We currently have my 5-year-old on 30 mg - he started out with 20 mg/day. And we have been very happy with the results. He's been on Vyvanse since January, and we have seen a marked improvement in his behavior since we put him on it. He was actually MORE aggressive (particularly at school) before the switch. Vyvanse was the fourth ADHD medication for my son, and the most consistent, thus far. Just curious, and fascinated to see how these meds work differently for different kids.
     
    avatar
    kloey72 responded:
    My son was that way i thought it was just him acting like boys do.tThen we had to change insurance so the insurance would not pay for vyanse now he is on a differwnt med and now i know it was vyanse that made him haved very bad annger and mood swings. Know these last couple of months i have see that the med is really working fantasic and so far everything finw


    Featuring Experts

    My foray into the field of ADHD began by chance. In 1999, I picked up a library book about the brain. And what I read changed my life and my husband&#...More

    Helpful Tips

    How Can You Get Most Out This Community?
    Hello members, Welcome to the ADD/ADHD community! Please feel free to post or join in any discussions on this community. Useful ... More
    Was this Helpful?
    31 of 33 found this helpful

    Helpful Resources

    Be the first to post a Resource!

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.